Alert archive / North Carolina / High Wind Warnings in 2010
High Wind Warning 1, NWS Raleigh, NC
NWS Raleigh, NC issued this high wind warning at Feb 9, 2010, 2:25 PM EST for 31 counties in North Carolina. It took effect at Feb 10, 2010, 6:00 AM EST. It was in force for 14 hr. 20 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 9, 2010, 2:25 PM EST (19:25 UTC)
- In effect from
- Feb 10, 2010, 6:00 AM EST
- Expired
- Feb 10, 2010, 8:22 PM EST
- In force
- 14 hr
- Issued by
- NWS Raleigh, NC
All 31 counties
Alamance County, NC, Anson County, NC, Chatham County, NC, Cumberland County, NC, Davidson County, NC, Durham County, NC, Edgecombe County, NC, Forsyth County, NC, Franklin County, NC, Granville County, NC, Guilford County, NC, Halifax County, NC, Harnett County, NC, Hoke County, NC, Johnston County, NC, Lee County, NC, Montgomery County, NC, Moore County, NC, Nash County, NC, Orange County, NC, Person County, NC, Randolph County, NC, Richmond County, NC, Sampson County, NC, Scotland County, NC, Stanly County, NC, Vance County, NC, Wake County, NC, Warren County, NC, Wayne County, NC, Wilson County, NC
The radar
The Raleigh/Durham radar (KRAX), 45 km from the middle of the area, began a volume at 19:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 10, 6:00 AM EST | NON-TSTM WND DMG | Greensboro, NC | ABOUT 10-20 REPORTS OF TREES DOWN SCATTERED THROUGHOUT THE COUNTY. REPORTS WERE RECEIVED BETWEEN 6 AM AND 10 AM. |
| Feb 10, 7:00 AM EST | NON-TSTM WND DMG | Mebane, NC | A TREE DOWN IN MEBANE. ANOTHER TREE REPORTED DOWN IN PLEASANT GROVE. |
| Feb 10, 8:25 AM EST | NON-TSTM WND DMG | 4 Se Zebulon, NC | TREE BLOWN DOWN |
| Feb 10, 8:34 AM EST | NON-TSTM WND DMG | Winston-Salem, NC | SEVERAL TREES DOWN IN WINSTON SALEM. ONE TREE DOWN ON INDIANA AVE ALONG WITH POWER LINES. |
| Feb 10, 8:40 AM EST | NON-TSTM WND DMG | Raleigh, NC | TREES DOWN IN RALEIGH. ONE TREE REPORTED DOWN ALONG HIGHWAY 401. OTHER TREES DOWN ALONG FORESTVILLE AVE AS WELL AS ALONG EDENTON ST AND COOK ST. |
| Feb 10, 9:25 AM EST | NON-TSTM WND DMG | 5 Wnw Kernersville, NC | TREE DOWN ON REIDSVILLE ROAD IN WINSTON-SALEM. |
| Feb 10, 9:30 AM EST | NON-TSTM WND DMG | 1 Ne Godwin, NC | TREE DOWN ALONG ROSS WEST ROAD. |
| Feb 10, 11:00 AM EST | NON-TSTM WND DMG | Whites Fork, NC | TREE DOWN NEAR THE COMMUNITY ALONG HIGHWAY 125. OTHER REPORTS OF TREES DOWN SCATTERED THROUGHOUT THE COUNTY. |
| Feb 10, 11:01 AM EST | NON-TSTM WND DMG | Kenly, NC | TREES DOWN NEAR KENLY BLOCKING PRINCETON-KENLY ROAD NEAR BAGLEY ROAD. |
| Feb 10, 11:19 AM EST | NON-TSTM WND DMG | 2 E Rural Hall, NC | TREE BLOWN DOWN JUST EAST OF RURAL HALL ON MEMORIAL INDUSTRIAL SCHOOL ROAD. |
| Feb 10, 11:30 AM EST | NON-TSTM WND DMG | 4 Sw Ingold, NC | TREES AND POWER LINES DOWN RIGHT ALONG HIGHWAY 701 AT THE BLADEN COUNTY BORDER. NUMEROUS OTHER TREE REPORTS DOWN ACROSS THE COUNTY. |
| Feb 10, 11:45 AM EST | NON-TSTM WND DMG | Pfafftown, NC | POWER LINES DOWN WITH A RESULTING GRASS FIRE |
| Feb 10, 11:59 AM EST | NON-TSTM WND DMG | 3 Wsw Winston-Salem, NC | *** 1 INJ *** TREE REPORTED DOWN IN THE ROAD AND ON A VEHICLE AT HIGHWAY 421 NEAR KNOLLWOOD STREET. POSSIBLE INJURY. |
| Feb 10, 12:11 PM EST | NON-TSTM WND DMG | 2 Sw Rural Hall, NC | TREE DOWN ALONG MIZPAH CHURCH ROAD |
| Feb 10, 12:13 PM EST | NON-TSTM WND DMG | 2 Nw Winston-Salem, NC | TREE DOWN IN THE 1900 BLOCK OF GEORGIA AVENUE. MANY REPORTS OF TREES DOWN STARTING TO COME IN ACROSS THE COUNTY. |
| Feb 10, 12:40 PM EST | NON-TSTM WND DMG | Winston-Salem, NC | TREE ON A HOUSE AT UNIVERISTY PARKWAY AND HOWELL STREET. TREES ALSO IN THE ROAD AT 7691 CRAIG ROAD. |
| Feb 10, 1:10 PM EST | NON-TSTM WND DMG | Lexington, NC | TREE ON A HOUSE BETWEEN 6TH AND 7TH STREETS. |
| Feb 10, 1:15 PM EST | NON-TSTM WND DMG | Carthage, NC | NUMEROUS REPORTS OF TREES DOWN. MOST OF THE REPORTS ARE FROM THE CARTHAGE AREA INTO THE NORTHWEST PART OF THE COUNTY. SOME TREES HAVE FALLEN ON POWER LINES AND BROUGHT LINES DOWN. |
| Feb 10, 3:45 PM EST | NON-TSTM WND DMG | 2 Ne Summerfield, NC | A ROOF WAS BLOWN OFF OF A HORSE BARN OFF OF STRAWBERRY ROAD IN NORTHEASTERN GUILFORD COUNTY NEAR SUMMERFIELD. |
| Feb 10, 5:30 PM EST | NON-TSTM WND DMG | 5 Nne Rockfish, NC | A TRAMPOLEAN WAS PICKED UP AND BLOWN THROUGH A LARGE FENCE IN FRONT OF E.E. MILLER ELEMENTARY SCHOOL IN FAYETTEVILLE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.4 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1005 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 127 m²/s²
- 0-3 km storm-relative helicity
- 402 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
502 WWUS72 KRAH 091925 NPWRAH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RALEIGH NC 225 PM EST TUE FEB 9 2010 ...VERY WIND CONDITIONS ON WEDNESDAY... .LOW PRESSURE WILL RAPIDLY STRENGTHEN OFF THE MID ATLANTIC COAST ON WEDNESDAY. THIS...IN COMBINATION WITH HIGH PRESSURE BUILDING INTO THE AREA FROM THE WEST WILL MAKE FOR VERY STRONG WESTERLY WINDS. NCZ007>011-021>028-038>043-073>078-083>086-088-089-101100- /O.UPG.KRAH.HW.A.0001.100210T1100Z-100211T0200Z/ /O.NEW.KRAH.HW.W.0001.100210T1100Z-100211T0200Z/ PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM- WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE- ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON... WARRENTON...ROANOKE RAPIDS...WINSTON-SALEM...GREENSBORO... HIGH POINT...BURLINGTON...CHAPEL HILL...DURHAM...LOUISBURG... NASHVILLE...ROCKY MOUNT...LEXINGTON...ASHEBORO...PITTSBORO... RALEIGH...SMITHFIELD...WILSON...ALBEMARLE...TROY... SOUTHERN PINES...SANFORD...LILLINGTON...GOLDSBORO...WADESBORO... ROCKINGHAM...LAURINBURG...RAEFORD...FAYETTEVILLE...CLINTON 225 PM EST TUE FEB 9 2010 ...HIGH WIND WARNING IN EFFECT FROM 6 AM TO 9 PM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 6 AM TO 9 PM EST WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. VERY STRONG WESTERLY WINDS WILL DEVELOP ACROSS THE REGION ON WEDNESDAY...GRADUALLY DIMINISHING WEDNESDAY EVENING AND INTO THE OVERNIGHT HOURS. SUSTAINED WIND SPEEDS WILL PEAK DURING THE LATE MORNING AND AFTERNOON HOURS...RANGING FROM 25 TO 30 MPH WITH DAMAGING WIND GUSTS 40 TO 50 MPH LIKELY. A FEW LOCATIONS ACROSS THE NORTHERN PIEDMONT AND NORTHERN COASTAL PLAIN MAY SEE GUSTS AS HIGH AS 55 MPH. RECENT WIDESPREAD PRECIPITATION EVENTS HAVE RESULTED IN A SOGGY TOPSOIL ACROSS CENTRAL NORTH CAROLINA. THE COMBINATION OF WEAK ROOT SUPPORT AND STRONG GUSTY WINDS WILL RESULT IN THE DOWNING OF NUMEROUS TREES AS WELL AS A FEW POWER LINES. MINOR PROPERTY DAMAGE SUCH AS RIPPED SIDING OR SHINGLES MAY ALSO OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. BE PREPARED FOR NUMEROUS DOWNED TREES AND POWER LINES. DO NOT CROSS WIRES AS THEY MAY STILL BE LIVE. THESE STRONG WINDS WILL MAKE HANDLING OF HIGH PROFILE VEHICLES VERY DIFFICULT. THOSE DRIVING HIGH PROFILE VEHICLES SHOULD USE EXTRA CAUTION ESPECIALLY IN OPEN AREAS SUCH AS ON BRIDGES AND OVERPASSES. && $$
5 follow-up statements
342 WWUS72 KRAH 092250 NPWRAH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RALEIGH NC 550 PM EST TUE FEB 9 2010 ...DAMAGING WINDS EXPECTED ON WEDNESDAY... .A LOW PRESSURE SYSTEM WILL RAPIDLY STRENGTHEN OFF THE MID ATLANTIC COAST DURING THE DAY WEDNESDAY. THIS...IN COMBINATION WITH HIGH PRESSURE BUILDING IN FROM THE WEST WILL RESULT IN DAMAGING WESTERLY WINDS. NCZ007>011-021>028-038>043-073>078-083>086-088-089-101100- /O.CON.KRAH.HW.W.0001.100210T1100Z-100211T0200Z/ PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM- WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE- ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON... WARRENTON...ROANOKE RAPIDS...WINSTON-SALEM...GREENSBORO... HIGH POINT...BURLINGTON...CHAPEL HILL...DURHAM...LOUISBURG... NASHVILLE...ROCKY MOUNT...LEXINGTON...ASHEBORO...PITTSBORO... RALEIGH...SMITHFIELD...WILSON...ALBEMARLE...TROY... SOUTHERN PINES...SANFORD...LILLINGTON...GOLDSBORO...WADESBORO... ROCKINGHAM...LAURINBURG...RAEFORD...FAYETTEVILLE...CLINTON 550 PM EST TUE FEB 9 2010 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 6 AM TO 9 PM EST WEDNESDAY... VERY STRONG WESTERLY WINDS WILL DEVELOP ACROSS THE AREA WEDNESDAY MORNING...THEN GRADUALLY DIMINISH WEDNESDAY EVENING INTO WEDNESDAY NIGHT. WIND SPEEDS WILL PEAK DURING THE LATE MORNING AND AFTERNOON HOURS...WHEN SUSTAINED WINDS OF 25 TO 35 MPH AND DAMAGING GUSTS OF 45 TO 55 MPH ARE EXPECTED. A FEW LOCATIONS ACROSS THE NORTHERN PIEDMONT AND NORTHERN COASTAL PLAIN MAY SEE WIND GUSTS UP TO 60 MPH. RECENT WIDESPREAD PRECIPITATION EVENTS HAVE RESULTED IN SOGGY GROUND CONDITIONS ACROSS CENTRAL NORTH CAROLINA. THE COMBINATION OF WEAK ROOT SUPPORT AND STRONG GUSTY WINDS WILL RESULT IN THE DOWNING OF NUMEROUS TREES AND POWER LINES. MINOR PROPERTY DAMAGE SUCH AS RIPPED SIDING OR SHINGLES MAY ALSO OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. BE PREPARED FOR NUMEROUS DOWNED TREES AND POWER LINES. DO NOT CROSS WIRES AS THEY MAY STILL BE LIVE. ADDITIONALLY...STRONG WINDS WILL MAKE HANDLING OF HIGH PROFILE VEHICLES VERY DIFFICULT. THOSE DRIVING HIGH PROFILE VEHICLES SHOULD USE EXTRA CAUTION...ESPECIALLY IN OPEN AREAS SUCH AS ON BRIDGES AND OVERPASSES. $$ VINCENT
993 WWUS72 KRAH 100845 NPWRAH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RALEIGH NC 345 AM EST WED FEB 10 2010 ...STRONG DAMAGING WINDS EXPECTED TODAY... .A LOW PRESSURE SYSTEM WILL RAPIDLY STRENGTHEN OFF THE MID ATLANTIC COAST TODAY. THIS...IN COMBINATION WITH HIGH PRESSURE BUILDING INTO THE REGION FROM THE WEST WILL RESULT IN STRONG WESTERLY WINDS. NCZ007>011-021>028-038>043-073>078-083>086-088-089-102100- /O.CON.KRAH.HW.W.0001.100210T1100Z-100211T0200Z/ PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM- WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE- ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON... WARRENTON...ROANOKE RAPIDS...WINSTON-SALEM...GREENSBORO... HIGH POINT...BURLINGTON...CHAPEL HILL...DURHAM...LOUISBURG... NASHVILLE...ROCKY MOUNT...LEXINGTON...ASHEBORO...PITTSBORO... RALEIGH...SMITHFIELD...WILSON...ALBEMARLE...TROY... SOUTHERN PINES...SANFORD...LILLINGTON...GOLDSBORO...WADESBORO... ROCKINGHAM...LAURINBURG...RAEFORD...FAYETTEVILLE...CLINTON 345 AM EST WED FEB 10 2010 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM EST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM EST THIS EVENING. VERY STRONG WESTERLY WINDS WILL DEVELOP ACROSS THE AREA THIS MORNING...THEN GRADUALLY DIMINISH DURING THE EVENING AND OVERNIGHT. WIND SPEEDS WILL PEAK DURING THE LATE MORNING AND AFTERNOON HOURS...WHEN SUSTAINED WINDS OF 25 TO 35 MPH AND DAMAGING GUSTS OF 45 TO 55 MPH ARE EXPECTED. A FEW LOCATIONS ACROSS THE NORTHERN PIEDMONT AND NORTHERN COASTAL PLAIN MAY SEE WIND GUSTS UP TO 60 MPH. RECENT WIDESPREAD PRECIPITATION EVENTS HAVE RESULTED IN SOGGY GROUND CONDITIONS ACROSS CENTRAL NORTH CAROLINA. THE COMBINATION OF WEAK ROOT SUPPORT AND STRONG GUSTY WINDS WILL RESULT IN THE DOWNING OF NUMEROUS TREES AND POWER LINES. MINOR PROPERTY DAMAGE SUCH AS RIPPED SIDING OR SHINGLES MAY ALSO OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. BE PREPARED FOR NUMEROUS DOWNED TREES AND POWER LINES. DO NOT CROSS WIRES AS THEY MAY STILL BE LIVE. ADDITIONALLY...STRONG WINDS WILL MAKE HANDLING OF HIGH PROFILE VEHICLES VERY DIFFICULT. THOSE DRIVING HIGH PROFILE VEHICLES SHOULD USE EXTRA CAUTION...ESPECIALLY IN OPEN AREAS SUCH AS ON BRIDGES AND OVERPASSES. $$
945 WWUS72 KRAH 101557 NPWRAH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RALEIGH NC 1057 AM EST WED FEB 10 2010 ...STRONG DAMAGING WINDS EXPECTED TODAY... .A STRONG LOW PRESSURE SYSTEM OFF THE NORTHERN MID ATLANTIC COAST...IN COMBINATION WITH HIGH PRESSURE BUILDING INTO THE REGION FROM THE WEST...WILL RESULT IN STRONG WESTERLY WINDS THIS AFTERNOON THROUGH EARLY THIS EVENING. NCZ007>011-021>028-038>043-073>078-083>086-088-089-110200- /O.CON.KRAH.HW.W.0001.000000T0000Z-100211T0200Z/ PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM- WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE- ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON... WARRENTON...ROANOKE RAPIDS...WINSTON-SALEM...GREENSBORO... HIGH POINT...BURLINGTON...CHAPEL HILL...DURHAM...LOUISBURG... NASHVILLE...ROCKY MOUNT...LEXINGTON...ASHEBORO...PITTSBORO... RALEIGH...SMITHFIELD...WILSON...ALBEMARLE...TROY... SOUTHERN PINES...SANFORD...LILLINGTON...GOLDSBORO...WADESBORO... ROCKINGHAM...LAURINBURG...RAEFORD...FAYETTEVILLE...CLINTON 1057 AM EST WED FEB 10 2010 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM EST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM EST THIS EVENING. VERY STRONG WESTERLY WINDS WILL CONTINUE ACROSS THE AREA THIS AFTERNOON AND SLOWLY SUBSIDE THIS EVENING. WIND GUSTS BETWEEN 40 AND 45 MPH HAVE BEEN OBSERVED AT MANY SITES EARLIER THIS MORNING WITH A PEAK GUST OF 50 MPH RECORDED AT SEYMOUR JOHNSON AIR BASE NEAR GOLDSBORO. OBSERVATIONS FROM AIRCRAFTS AS WELL AS FORECAST SOUNDINGS SUGGEST ANOTHER SURGE OF STRONG GUSTY WINDS THIS AFTERNOON WITH FREQUENT GUSTS BETWEEN 40 TO 50 MPH ANTICIPATED WITH A FEW SITES POSSIBLY OBSERVING GUSTS BETWEEN 55 TO 60 MPH. RECENT WIDESPREAD PRECIPITATION EVENTS HAVE RESULTED IN SOGGY GROUND CONDITIONS ACROSS CENTRAL NORTH CAROLINA. THE COMBINATION OF WEAK ROOT SUPPORT AND STRONG GUSTY WINDS WILL RESULT IN THE DOWNING OF NUMEROUS TREES AND POWER LINES. MINOR PROPERTY DAMAGE SUCH AS RIPPED SIDING OR SHINGLES MAY ALSO OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. BE PREPARED FOR NUMEROUS DOWNED TREES AND POWER LINES. DO NOT CROSS WIRES AS THEY MAY STILL BE LIVE. ADDITIONALLY...STRONG WINDS WILL MAKE HANDLING OF HIGH PROFILE VEHICLES VERY DIFFICULT. THOSE DRIVING HIGH PROFILE VEHICLES SHOULD USE EXTRA CAUTION...ESPECIALLY IN OPEN AREAS SUCH AS ON BRIDGES AND OVERPASSES. $$
043 WWUS72 KRAH 102001 NPWRAH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RALEIGH NC 301 PM EST WED FEB 10 2010 ...STRONG DAMAGING WINDS THROUGH EARLY EVENING... .A STRONG LOW PRESSURE SYSTEM OFF THE NORTHERN MID ATLANTIC COAST...IN COMBINATION WITH HIGH PRESSURE BUILDING INTO THE REGION FROM THE WEST...WILL RESULT IN STRONG WESTERLY WINDS THIS AFTERNOON THROUGH EARLY THIS EVENING. NCZ007>011-021>028-038>043-073>078-083>086-088-089-110200- /O.CON.KRAH.HW.W.0001.000000T0000Z-100211T0200Z/ PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM- WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE- ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON... WARRENTON...ROANOKE RAPIDS...WINSTON-SALEM...GREENSBORO... HIGH POINT...BURLINGTON...CHAPEL HILL...DURHAM...LOUISBURG... NASHVILLE...ROCKY MOUNT...LEXINGTON...ASHEBORO...PITTSBORO... RALEIGH...SMITHFIELD...WILSON...ALBEMARLE...TROY... SOUTHERN PINES...SANFORD...LILLINGTON...GOLDSBORO...WADESBORO... ROCKINGHAM...LAURINBURG...RAEFORD...FAYETTEVILLE...CLINTON 301 PM EST WED FEB 10 2010 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM EST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM EST THIS EVENING. VERY STRONG WESTERLY WINDS WILL CONTINUE ACROSS THE AREA LATE THIS AFTERNOON...THEN SLOWLY SUBSIDE THIS EVENING. WIND GUSTS BETWEEN 40 AND 50 MPH HAVE BEEN OBSERVED AT MANY SITES THROUGH EARLY AFTERNOON WITH A PEAK GUSTS OF 53 MPH AT THE SMITH REYNOLDS AIRPORT AT WINSTON-SALEM, AND 51 MPH AT PIEDMONT TRIAD AIRPORT. THERE HAS BEEN NUMEROUS REPORTS OF TREES DOWN ALONG WITH POWER LINE ACROSS CENTRAL NORTH CAROLINA...ESPECIALLY IN THE TRIAD. WIND GUSTS BETWEEN 35-45 MPH WILL BE COMMON ACROSS THE REGION THROUGH SUNSET..THEN THE WINDS SHOULD SUBSIDE WITH GUSTS BETWEEN 25-35 MPH EXPECTED THROUGH THE OVERNIGHT. RECENT WIDESPREAD PRECIPITATION EVENTS HAVE RESULTED IN SOGGY GROUND CONDITIONS ACROSS CENTRAL NORTH CAROLINA. THE COMBINATION OF WEAK ROOT SUPPORT AND STRONG GUSTY WINDS WILL RESULT IN THE DOWNING OF NUMEROUS TREES AND POWER LINES. MINOR PROPERTY DAMAGE SUCH AS RIPPED SIDING OR SHINGLES MAY ALSO OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. BE PREPARED FOR NUMEROUS DOWNED TREES AND POWER LINES. DO NOT CROSS WIRES AS THEY MAY STILL BE LIVE. ADDITIONALLY...STRONG WINDS WILL MAKE HANDLING OF HIGH PROFILE VEHICLES VERY DIFFICULT. THOSE DRIVING HIGH PROFILE VEHICLES SHOULD USE EXTRA CAUTION...ESPECIALLY IN OPEN AREAS SUCH AS ON BRIDGES AND OVERPASSES. MOTORISTS LATE THIS EVENING AND TONIGHT SHOULD BE ALERT FOR DOWNED TREES OR LARGE LIMBS. THESE HAZARDS WILL BE DIFFICULT TO SEE AFTER SUNSET. $$
299 WWUS72 KRAH 110122 NPWRAH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RALEIGH NC 822 PM EST WED FEB 10 2010 NCZ007>011-021>028-038>043-073>078-083>086-088-089-110230- /O.CAN.KRAH.HW.W.0001.000000T0000Z-100211T0200Z/ PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM- WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE- ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON... WARRENTON...ROANOKE RAPIDS...WINSTON-SALEM...GREENSBORO... HIGH POINT...BURLINGTON...CHAPEL HILL...DURHAM...LOUISBURG... NASHVILLE...ROCKY MOUNT...LEXINGTON...ASHEBORO...PITTSBORO... RALEIGH...SMITHFIELD...WILSON...ALBEMARLE...TROY... SOUTHERN PINES...SANFORD...LILLINGTON...GOLDSBORO...WADESBORO... ROCKINGHAM...LAURINBURG...RAEFORD...FAYETTEVILLE...CLINTON 822 PM EST WED FEB 10 2010 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RALEIGH HAS CANCELLED THE HIGH WIND WARNING. THE EARLIER STRONG WINDS... WHICH GUSTED BETWEEN 45 AND 55 MPH ACROSS CENTRAL NC... HAVE DIMINISHED. GUSTS IN THE 25 TO 35 MPH RANGE CAN BE EXPECTED THROUGH MIDNIGHT... BEFORE TAPERING TO 25 MPH OR LESS BY EARLY THURSDAY MORNING. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this high wind warning went out at Feb 9, 12:55 PM EST, 1 hour 30 minutes earlier.
Area forecast discussion, Feb 9, 12:55 PM EST, 1 hour 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 1255 PM EST TUE FEB 9 2010 .SYNOPSIS... A LOW PRESSURE SYSTEM WILL APPROACH FROM THE SOUTH THIS AFTERNOON...AND MOVE NORTHEAST MOVING OFF THE NORTH CAROLINA COAST TONIGHT. STRONG WINDS BEHIND A COLD FRONT WILL AFFECT THE AREA ON WEDNESDAY. && .NEAR TERM /THROUGH TONIGHT/... AS OF 955 AM TUESDAY... HAVE CANCELED THE WINTER WEATHER ADVISORY AS THE LATER ARRIVAL OF THE PRECIP HAS ALLOWED TEMPS TO WARM INTO THE MID 30S. WET BULB TEMPS AT 14Z/9 AM WERE NEAR 30 ACROSS THE NW PIEDMONT BUT SHOULD WARM TO NEAR FREEZING BY THE TIME THE APPRECIABLE RAINFALL OCCURS. MAY STILL SEE A BRIEF PERIOD OF SNOW/FREEZING RAIN AT PRECIP ONSET ESPECIALLY NORTH OF WINSTON-SALEM AND GREENSBORO BUT AS PRECIP INTENSITY INCREASES...SHOULD SEE PRECIP CHANGE TO ALL LIQUID. DELAY OF PRECIP APPEARS TO BE CAUSED BY DIFFLUENT 850MB DEPICTED ON THE 12Z UPPER AIR ANALYSIS. STILL EXPECT PRECIP TO BLOSSOM OVER REGION BETWEEN 15-18Z AS 925-850MB FLOW INCREASE...RESULTING IN STRONGER ISENTROPIC LIFT. THUS WILL MAINTAIN CATEGORICAL POPS FOR THIS AFTERNOON. MASSAGED MAX TEMPS A LITTLE BUT STILL ACHIEVED MAX TEMPS IN THE MID 30S NW TO THE MID 40S SE. IF PRECIP IS DELAYED UNTIL EARLY AFTERNOON INT HE E-NE...MAY NEED TO ADJUST MAX TEMPS UP 2-3 DEGREES. TONIGHT...MAY NEED TO RESURRECT THE ADVISORY FOR THE NW PIEDMONT LATER THIS EVENING/EARLY OVERNIGHT AS COLDER AIR WILL INFILTRATE THE REGION BEHIND THE EXITING LOW PRESSURE SYSTEM. BEST MOISTURE CONFINED TO THE LOWEST 6000-8000FT SO EXPECTING MAINLY LIGHT RAIN OR DRIZZLE. AS TEMPS DROP TO NEAR OR SLIGHTLY BELOW FREEZING...COULD SEE A 2-4 HOUR PERIOD OF FREEZING PRECIP. WILL RE-EVALUATE THIS SCENARIO WITH THE LATEST MODEL GUIDANCE PLUS SEE HOW WELL MODELS VERIFY 18Z CONDITIONS. FINALLY...MAY SEE SUFFICIENT DRYING OF ROAD PAVEMENTS TONIGHT AS W-NW WINDS EXPECTED TO INCREASE DUE TO TIGHTENING OF PRESSURE GRADIENT CAUSED BY DEEPENING SURFACE LOW OFF THE DELMARVA COAST AND THE APPROACH OF A HIGH PRESSURE SYSTEM FROM THE WEST. INSTEAD OF AN ADVISORY FOR BLACK ICE...MAY BE ABLE TO GET BY WITH A SPS. && .SHORT TERM /WEDNESDAY AND WEDNESDAY NIGHT/... AS OF 330 AM TUESDAY... ...HIGH WIND WATCH IN EFFECT FOR ALL OF CENTRAL NC ON WEDNESDAY... THE INTENSE MID LEVEL VORTEX... WITH HEIGHTS 3-4 STANDARD DEVIATIONS BELOW NORMAL... CROSSES SOUTHERN VIRGINIA WEDNESDAY MORNING THROUGH EARLY AFTERNOON AS A SURFACE LOW BOMBS JUST OFF THE NJ COAST. THERE IS OVERWHELMING MODEL CONSENSUS OF A DEEP(DOWN TO 850MB) STRATOSPHERIC OZONE INTRUSION WITHIN THE DRY SLOT AND ALONG THE SOUTHERN/WESTERN QUADRANT OF THE CLOSED CYCLONE. WITH SOUNDINGS SHOWING MIXING TO 775MB WEDNESDAY AFTERNOON...THIS INTRUSION WILL LIKELY DRAG/MIX DOWN SOME OF THE 50 TO 60KT WINDS TO THE SURFACE. WHILE A STRONGLY STABLE BL SHOULD CERTAINLY PREVENT FULL REALIZATION OF THESE STRONG WINDS TO THE SFC...WIDESPREAD WIND GUSTS OF 35 TO 40 MPH ARE EXPECTED...WITH THE POTENTIAL TO SEE SOME LOCATIONS GUSTS OVER 40 MPH. WIND SPEEDS OF THIS MAGNITUDE ARE VERY ALARMING CONSIDERING THE SATURATED/SOGGY SOILS ACROSS THE AREA...AS TREE ROOTS WILL BE VERY VULNERABLE. COULD SEE WIDESPREAD WIND DAMAGE FROM UPROOTED TREES. THUS WILL ISSUE A HIGH WIND WATCH FOR ALL OF CENTRAL NC BEGINNING AT 6AM WEDNESDAY THROUGH 9PM. WILL STAY ON THE COOL SIDE OF GUIDANCE FOR HIGHS WEDNESDAY...36-41 ...WHICH AGREES WELL WITH LOCAL RESEARCH GIVEN THE LOW LEVEL DRY ADIABATIC PROFILE. WIND CHILLS ARE LIKELY TO BE IN THE TEENS OVER MUCH OF THE AREA AT LEAST THROUGH WEDNESDAY MORNING. WINDS REMAIN VERY BRISK THROUGH MUCH OF WEDNESDAY NIGHT AS THE SURFACE CYCLONE PULLS EAST AWAY FROM THE NORTHEAST COAST OVERNIGHT. LOWS 22-27. && .LONG TERM /THURSDAY THROUGH MONDAY/... AS OF 240 AM TUESDAY... OVERALL...THE LONG TERM PERIOD IS SHAPING UP TO BE DRY...WITH BELOW NORMAL TEMPS...AS NORTHWESTERLY FLOW PERSISTS COURTESY OF A STRONG POLAR VORTEX ACROSS EASTERN CANADA. THURSDAY THROUGH FRIDAY: HIGH PRESSURE WILL BUILD IN FROM THE NORTHWEST ON THURSDAY AS A STRONG LOW PRESSURE SYSTEM CONTINUES TO MOVE NORTHEAST AWAY FROM THE CAROLINA COAST. THIS WILL RESULT IN AN INCREASED PRESSURE GRADIENT WHICH WILL LEAD TO ANOTHER BREEZY DAY ON THURSDAY (ALTHOUGH WINDS WILL BE WEAKER THAN EXPERIENCED ON WEDNESDAY). MID/HIGH CLOUDS ARE EXPECTED TO INCREASE THROUGH FRIDAY AS THE FLOW ALOFT PICKS UP AHEAD OF THE NEXT SYSTEM. THICKNESS VALUES ARE PROGGED TO RANGE BETWEEN 1285-1295M...THEREFORE AM ONLY EXPECTING HIGHS TO BE IN THE LOWER TO MID 40S...WITH LOWS IN THE 20S. FRIDAY NIGHT THROUGH SATURDAY: A SOUTHERN STREAM WAVE IS PROGGED TO TRACK ACROSS THE SOUTHEAST STATES FRIDAY NIGHT AND SHIFT OFFSHORE BY MIDDAY SATURDAY. DURING THE SAME TIME FRAME...NORTHERN STREAM ENERGY IS PROGGED TO DROP DOWN THROUGH THE DAKOTAS AND INTO THE MIDWEST/OHIO VALLEY...SUPPRESSING THE SOUTHERN STREAM WAVE TO OUR SOUTH. THEREFORE...THE TRACK OF THIS WAVE AND ITS ASSOCIATED SURFACE LOW IS EXPECTED TO BE FAR ENOUGH SOUTH THAT CENTRAL NORTH CAROLINA SHOULD REMAIN PRECIP FREE FROM THIS SYSTEM. IN FACT...MODELS CONTINUE TO SHOW THE REGION REMAINING DRY WITH THIS SYSTEM...HOWEVER A SLIGHT NORTHERN SHIFT OF THE TRACK COULD LEAD TO SOME LIGHT PRECIP ACROSS THE SANDHILLS. FORECAST SOUNDINGS AND PARTIAL THICKNESS VALUES INDICATE ANY PRECIP THAT WOULD FALL IN THIS REGION WOULD BE IN THE FORM OF SNOW. HOWEVER...FOR NOW WILL SHOW A DRY FORECAST FOR THIS PERIOD...BUT THIS WILL HAVE TO MONITORED CLOSELY OVER THE NEXT COUPLE OF DAYS. TEMPS WILL REMAIN QUITE CHILLY...WITH LOWS REMAINING IN THE 20S AND HIGHS GENERALLY IN THE UPPER 30S TO LOWER 40S. SUNDAY THROUGH MONDAY: MORE DRY AND AND COLD WEATHER EXPECTED FOR THIS PORTION OF THE FORECAST. HOWEVER...BOTH THE GFS AND ECMWF SHOW A CLIPPER DROPPING ACROSS THE UPPER MIDWEST INTO THE OHIO VALLEY BY MONDAY...ALTHOUGH THERE ARE SIGNIFICANT TIMING AND STRENGTH DIFFERENCES. NEVERTHELESS...MODELS PROG MOST OF THE ENERGY TO REMAIN NORTH OF THE REGION...THEREFORE WILL MAINTAIN THE DRY FORECAST AND BELOW NORMAL TEMPS. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... AS OF 1245 PM TUESDAY... AT 12 NOON AN AREA OF LOW PRESSURE WAS LIFTING NE OVER EASTERN SC. THIS FEATURE WILL CONTINUE TO MOVE NE THIS AFTERNOON AND THIS EVENING OVER THE COASTAL PLAIN OF THE CAROLINAS. A TROUGH ASSOCIATED WITH THE SURFACE FLOW WILL AID TO FOCUS THE MAJORITY OF THE PRECIPITATION OVER THE SANDHILLS...EASTERN PIEDMONT AND THE COASTAL PLAIN. WHILE THE NEAR SURFACE WINDS WILL SLOWLY VEER FROM E-NE TO SE THEN TO WEST LATER TONIGHT WITH SPEEDS AT OR LESS THAN 5 KTS...WINDS AT 2000FT WILL BE INCREASING TO AROUND 25KTS AND VEER FROM SLY TO WLY. HAVE MENTIONED LLWS FOR THE TERMINALS AT KRDU...KFAY AND KRWI. AFTER 06Z WED...THE SURFACE LOW WILL STRENGTH RAPIDLY. THIS WILL RESULT IN BLUSTERY WINDS BY 08-10Z ACROSS THE REGION. EXPECT FREQUENT GUSTS NEAR 25 KTS BY 09Z. A RATHER DEEP MID/UPPER LEVEL LOW WILL CROSS THE AREA ON WEDNESDAY. MEANWHILE A DEEP LOW OFF THE DELMARVA COUPLED WITH AN AREA OF HIGH PRESSURE TO OUR WEST WILL CREATE VERY STRONG WLY WINDS WED. SUSTAINED AROUND AROUND 25KTS PROBABLE WITH GUSTS 40-45 KTS LIKELY. WOULD NOT BE SURPRISED IF A FEW SITES NORTH OF HIGHWAY 64 REPORT GUSTS AROUND 50KTS. WINDS WILL GRADUALLY SUBSIDE WEDNESDAY NIGHT. VFR CONDITIONS EXPECTED THU THROUGH SUNDAY. IT WILL REMAIN WINDY THURSDAY BUT NOT AS STRONG AS WHAT IS EXPECTED WEDNESDAY. && .RAH WATCHES/WARNINGS/ADVISORIES... HIGH WIND WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING FOR NCZ007>011-021>028-038>043-073>078-083>086-088-089. && SYNOPSIS...CBL NEAR TERM...WSS SHORT TERM...CBL/HARTFIELD LONG TERM...KRR AVIATION...WSS
Hazardous weather outlook, Feb 9, 12:30 PM EST, 1 hour 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 1230 PM EST TUE FEB 9 2010 NCZ007>011-021>028-038>043-073>078-083>086-088-089-101700- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 1230 PM EST TUE FEB 9 2010 ...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WATCH. DJF
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 8, 9:42 PM EST | Winter Weather Advisory | RAH | Davidson, Forsyth, Guilford | 12 hr |
| Feb 9, 4:39 AM EST | High Wind Watch | RAH | Alamance, Anson, Chatham, Cumberland, Davidson, Durham and 25 more | 10 hr |
Nearby
High Wind Warnings in North Carolina, 2010Every high wind warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.